MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: not exempt, pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during the distributor's packaging inspection of a cook triple lumen polyurethane central venous catheter set, a small hole was detected in the back of the package.It was also noted that the primary package was damaged.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.A review of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control, as well as a visual examination of photos of the complaint device was conducted during the investigation.The complaint device was not returned; therefore, a physical examination could not be performed.However, photos of the device were provided.The complaint was able to be confirmed based on customer testimony and examination of the supplied photos.A pinhole in the packaging was confirmed on the left-hand seal of the tray.The device was unopened, and no other damage was noted.At this time, there is no evidence to confirm that the device was manufactured or packaged out of specification.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risk specification document for the product states that adequate risk mitigation activities are in place to capture potential failure modes prior to customer release.A review of the device history record for lot 9316343 shows no non-conformances that could have contributed to the failure mode.Additionally, a database search for complaints on the reported lot found no other complaints reported from the field.From this information, there is no evidence suggesting that there is nonconforming product from this lot in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned and the results of our investigation, a definitive root cause could be traced to transport/storage.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8794204
Report Number1820334-2019-01699
Device Sequence Number2638971
Product Code DQY
UDI-Device Identifier00827002029378
UDI-Public(01)00827002029378(17)211116(10)9316343
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/16/2021
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J
Device Lot Number9316343
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1